Alert archive / Arizona / Red Flag Warnings in 2018
Red Flag Warning 25, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at Jun 27, 2018, 2:54 AM MST for 4 counties in Arizona. It took effect at Jun 28, 2018, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2018, 2:54 AM MST (09:54 UTC)
- In effect from
- Jun 28, 2018, 11:00 AM MST
- Expired
- Jun 28, 2018, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 9.9 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4235 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
436 WWUS85 KFGZ 270954 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 254 AM MST Wed Jun 27 2018 AZZ104>109-112-113-115-139-140-272300- /O.UPG.KFGZ.FW.A.0014.180628T1800Z-180629T0300Z/ /O.NEW.KFGZ.FW.W.0025.180628T1800Z-180629T0300Z/ Kaibab Plateau (Fire Weather Zone 104)- Marble and Glen Canyons (Fire Weather Zone 105)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Yavapai County Mountains (Fire Weather Zone 108)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)-Western Mogollon Rim (Fire Weather Zone 115)- Black Mesa Area (Fire Weather Zone 139)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 254 AM MST Wed Jun 27 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR A LARGE PORTION OF NORTHERN ARIZONA... The National Weather Service in Flagstaff has issued a Red Flag Warning due to strong winds and low relative humidity, which is in effect from 11 AM to 8 PM MST Thursday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Much of Coconino and Navajo counties, the Yavapai County mountains, and portions of central Apache County. * WINDS...South to Southwest 15 to 25 mph with gusts to 40 mph. * RELATIVE HUMIDITY...5 TO 10 percent. * IMPACTS...Any fires that develop have the potential to spread very rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
4 follow-up statements
532 WWUS85 KFGZ 272114 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 214 PM MST Wed Jun 27 2018 AZZ104>109-112-113-115-139-140-281115- /O.CON.KFGZ.FW.W.0025.180628T1800Z-180629T0300Z/ Kaibab Plateau (Fire Weather Zone 104)- Marble and Glen Canyons (Fire Weather Zone 105)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Yavapai County Mountains (Fire Weather Zone 108)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)-Western Mogollon Rim (Fire Weather Zone 115)- Black Mesa Area (Fire Weather Zone 139)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 214 PM MST Wed Jun 27 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY FOR A LARGE PORTION OF NORTHERN ARIZONA... * AFFECTED AREA...Much of Coconino and Navajo counties, the Yavapai County mountains, and portions of central Apache County. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 4 percent. * IMPACTS...Any fires that develop have the potential to spread very rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
348 WWUS85 KFGZ 281058 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 358 AM MST Thu Jun 28 2018 AZZ104>109-112-113-115-139-140-290300- /O.CON.KFGZ.FW.W.0025.180628T1800Z-180629T0300Z/ Kaibab Plateau (Fire Weather Zone 104)- Marble and Glen Canyons (Fire Weather Zone 105)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Yavapai County Mountains (Fire Weather Zone 108)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)-Western Mogollon Rim (Fire Weather Zone 115)- Black Mesa Area (Fire Weather Zone 139)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 358 AM MST Thu Jun 28 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING FOR A LARGE PORTION OF NORTHERN ARIZONA... * AFFECTED AREA...Much of Coconino and Navajo counties, the Yavapai County mountains, and portions of central Apache County. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 5 percent. * IMPACTS...Any fires that develop have the potential to spread very rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
582 WWUS85 KFGZ 281110 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 410 AM MST Thu Jun 28 2018 AZZ104>109-112-113-115-139-140-290300- /O.CON.KFGZ.FW.W.0025.180628T1800Z-180629T0300Z/ Kaibab Plateau (Fire Weather Zone 104)- Marble and Glen Canyons (Fire Weather Zone 105)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Yavapai County Mountains (Fire Weather Zone 108)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)-Western Mogollon Rim (Fire Weather Zone 115)- Black Mesa Area (Fire Weather Zone 139)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 410 AM MST Thu Jun 28 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING FOR A LARGE PORTION OF NORTHERN ARIZONA... * AFFECTED AREA...Much of Coconino and Navajo counties, the Yavapai County mountains, and portions of central Apache County. * WINDS...Southwest 15 to 25 mph with gusts to 40 mph. * RELATIVE HUMIDITY...As low as 5 percent. * IMPACTS...Any fires that develop have the potential to spread very rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
819 WWUS85 KFGZ 290251 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 751 PM MST Thu Jun 28 2018 AZZ104>109-112-113-115-139-140-290400- /O.EXP.KFGZ.FW.W.0025.000000T0000Z-180629T0300Z/ Kaibab Plateau (Fire Weather Zone 104)- Marble and Glen Canyons (Fire Weather Zone 105)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Yavapai County Mountains (Fire Weather Zone 108)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)-Western Mogollon Rim (Fire Weather Zone 115)- Black Mesa Area (Fire Weather Zone 139)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 751 PM MST Thu Jun 28 2018 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR A LARGE PORTION OF NORTHERN ARIZONA... Winds have decreased to below red flag criteria. Therefore, the red flag warning will be allowed to expire. $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Jun 26, 9:01 PM MST, 5 hours 53 minutes earlier.
Area forecast discussion, Jun 26, 9:01 PM MST, 5 hours 53 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 901 PM MST Tue Jun 26 2018 .SYNOPSIS...Warm and dry conditions will continue for Wednesday. On Thursday, a trough over the western United States brings cooler temperatures, stronger winds, and fire weather concerns for Thursday and Friday. For Friday and Saturday afternoon, a slight chance of high based thunderstorms are possible for southern Navajo and Apache Counties. Weekend temperatures will return to near normal. && .UPDATE...Another evening of quiet weather is unfolding across northern Arizona. Nearly clear skies are being observed with decreasing winds. No forecast updates will be needed this evening. && .PREV DISCUSSION /140 PM MST/... Short Term... Wednesday will be another hot and dry day for northern Arizona with temperatures around 5 to 7 degrees above normal. Southwest winds will become breezy across the area mainly in far western Coconino County and along the Kaibab Plateau in the afternoon Wednesday ahead of the next weather system. Long Term... A broad trough of low pressure moving through the Great Basin will bring increased southwest flow to the region Thursday into Friday. Latest model guidance indicates wind speeds may be just strong enough to reach critical fire weather thresholds Thursday afternoon into the early evening hours. Based upon model guidance and coordination with surrounding offices, opted to issue a Fire Weather Watch for a large portion of the region during this time frame. On Friday, a second shortwave will reinforce the broad trough prolonging gusty southwest winds across the region. Confidence is not high enough to issue a watch at this time, but additional fire weather products may be needed for Friday. Later shifts will continue to assess this potential. Flow around the trough may advect enough moisture for a few high based showers or thunderstorms mainly over southern Navajo and Apache counties Friday and Saturday afternoons. Cooler weather is anticipated for the weekend with temperatures falling back to near normal values for late June. A slight warming trend is expected early next week. As has been the case for the past several days, long range models continue to struggle with the pattern evolution next week. Confidence on the start of any type of monsoonal moisture surge remains low. && .AVIATION...For the 06Z Package...VFR conditions will continue for the next 24 hours. Light sw sfc winds overnight becmg sw15-25g30kts from 18Z-02Z tomorrow. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Above normal high temperatures will continue over the next few days. An approaching trough will bring increased southwest winds to the region with possible critical fire weather conditions Thursday. A Fire Weather Watch has been issued across a large portion of the area to cover this threat. Friday through Sunday...Gusty southwest winds will persist into Friday. Limited moisture and instability moves into east central Arizona Friday and Saturday bringing a slight chance of high based afternoon thunderstorms south of a line from Window Rock to Payson. Weaker winds and near normal temperatures are expected over the weekend. && .FGZ WATCHES/WARNINGS/ADVISORIES...Fire Weather Watch from Thursday morning through Thursday evening FOR AZZ104>109-112-113-115-139-140. && PUBLIC...MCT/TPS AVIATION...Peterson FIRE WEATHER...AT For Northern Arizona weather information visit weather.gov/flagstaff
Nearby
Red Flag Warnings in Arizona, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.